MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX CRVD AHR S 1 #2 UB STR BL-CB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX CRVD AHR S 1 #2 UB STR BL-CB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72204688
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopic shoulder labral repair, the suturefix anchor broke inside the suturefix drill guide, the tip of the anchor did not come out from the drill guide making it unusable.The procedure was completed using a s+n backup device.There was a delay of less than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference : (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H10: h2: additional information: b5 and h6.
 
Event or Problem Description
It was reported that during an arthroscopic shoulder labral repair, the suturefix anchor broke after deployment inside the suturefix drill guide, the tip of the anchor did not come out from the drill guide making it unusable.The device did not broke inside the patient.The procedure was completed using a s+n backup device, and no void was left in the patient.There was a delay of less than 30 minutes.No further complications were reported.

Brand Name
SUTUREFIX CRVD AHR S 1 #2 UB STR BL-CB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20356260
Report Number1219602-2024-02195
Device Sequence Number7284410
Product Code MBI
UDI-Device Identifier00885556686270
UDI-Public885556686270
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204688
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown